Alert archive / Minnesota / Special Weather Statements in 2018
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at May 25, 2018, 1:15 AM CDT for Sibley County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2018, 1:15 AM CDT (06:15 UTC)
- Expired
- May 25, 2018, 1:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Sibley County, MN
The radar
The Minneapolis radar (KMPX), 81 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 553 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1989 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
184
WWUS83 KMPX 250615
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
115 AM CDT FRI MAY 25 2018
MNZ067-075-250645-
Sibley-Nicollet-
115 AM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIBLEY AND NORTH
CENTRAL NICOLLET COUNTIES...
At 115 AM CDT, a strong thunderstorm was located near Gibbon, or 11
miles north of New Ulm, moving northeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Winthrop, Gibbon, Lafayette and St George.
LAT...LON 4437 9453 4453 9462 4464 9435 4463 9433
4443 9419 4435 9451
TIME...MOT...LOC 0615Z 243DEG 23KT 4448 9448
$$
AMKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at May 24, 10:55 PM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 24, 10:55 PM CDT, 2 hours 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Twin Cities/Chanhassen MN 1055 PM CDT Thu May 24 2018 .SHORT TERM...(This evening through Friday) Issued at 300 PM CDT Thu May 24 2018 The forecast concern near term is timing and areal coverage of any convection. Latest mesoscale analysis shows about 1000-2000 J/kg MLcape over the cwa, with the axis pointed to the southwest. Convective temperature(mid 80s) has been reached and we have widely scattered/isolated convection firing off to the southwest and northeast, Main moist axis remains over MN so expect convective potential to remain overnight. Will continue the higher end chance PoPs over the CWA, but dont feel comfortable of highlighting a large area of likely PoPs at this time. Certainly looks like the better potential will develop later tonight/overnight with the incoming upper trough and surface boundary. With limited deep layer shear, severe potential should remain minimal - multicell clusters possible producing some hail and gusty winds mainly this evening. Said boundary is rather weak and will advance into eastern MN Friday morning. Any significant redevelopment should remain mainly east of I35 across eastern MN and into west central WI Late Friday morning and afternoon. Still looking for warm and humid conditions to the east, becoming a less humid over the west with weak fropa. .LONG TERM...(Friday night through Thursday) Issued at 300 PM CDT Thu May 24 2018 The remainder of the weekend looks to be hot with highs expected to warm through the lower and middle 90s both days. The warmest looks to be Sunday with some potential upper 90s to the southwest. We should see plenty of sunshine with both days with ridging/higher heights over the area. Heat indices max out in the mid 90s Sunday, providing a real beginning to summer weather. The models diverge somewhat on any extent of moisture return into early next week. Timing of the next incoming trough looks to be affecting the area later Tuesday through Wednesday. Temperatures will cool back into the 80s with humidity/dewpoints on the rise. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1055 PM CDT Thu May 24 2018 Showers and some thunderstorms will persist over southeastern MN and western WI through about 07-08Z. Mostly dry conditions are forecast for the rest of the night with just some isolated showers/thunderstorms possible. Thunderstorm coverage may increase Friday afternoon along a boundary, but tough to say when they will fire. Therefore, all TAF locations may see storms nearby but coverage is expected to be low enough to preclude TS mention in this set of TAFs. KMSP...Should be dry through the period. Cannot rule out more thunderstorms Friday afternoon, but odds of the terminal being impacted appear low at this time. /OUTLOOK FOR KMSP/ SAT...VFR. Wind WSW 5-10 kts. SUN...VFR. Wind light/variable winds. MON...VFR. Slight chc TSRA. Wind S 5 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM... AVIATION...BORGHOFF
Hazardous weather outlook, May 24, 10:41 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Twin Cities/Chanhassen MN 1041 PM CDT Thu May 24 2018 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260345- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1041 PM CDT Thu May 24 2018 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...Tonight A few non severe thunderstorms are possible overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorm chances continue Friday through Friday evening. A few storms could produce large hail, gusty winds and heavy rainfall, mainly along and east of Interstate 35. A long duration heat wave is expected through Memorial Day. High temperatures in the the upper 80s to mid 90s will occur each day with heat indices in the low to mid 90s. The very warm temperatures and high humidity will combine to create a heightened risk for heat illnesses, especially for those who are active or working outdoors. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed tonight. Borghoff
In the hours before
Local storm report, May 24, 9:14 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
914 PM CDT THU MAY 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG MAHTOMEDI 45.06N 92.96W
05/24/2018 WASHINGTON MN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
CEOLocal storm report, May 24, 9:39 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
939 PM CDT THU MAY 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG OSAKIS 45.87N 95.15W
05/24/2018 DOUGLAS MN 911 CALL CENTER
POWER LINE DOWN. TIME ESTIMATED.
&&
BORGHOFFLocal storm report, May 24, 9:42 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
942 PM CDT THU MAY 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG DENNISON 44.41N 93.04W
05/24/2018 GOODHUE MN LAW ENFORCEMENT
ROOF BLOWN OFF SHED, LANDING ON A ROAD IN
THE NORTHERN EDGE OF DENNISON.
&&
TDKLocal storm report, May 24, 9:48 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
948 PM CDT THU MAY 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG CANNON FALLS 44.51N 92.91W
05/24/2018 GOODHUE MN LAW ENFORCEMENT
TREE DOWN.
&&
TDKLocal storm report, May 24, 9:53 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
953 PM CDT THU MAY 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG MAPLE GROVE 45.11N 93.46W
05/24/2018 HENNEPIN MN PUBLIC
TREES DOWN. TIME ESTIMATED.
&&
BORGHOFFSpecial weather statement, May 25, 1:15 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
115 AM CDT FRI MAY 25 2018
MNZ067-075-250645-
Sibley-Nicollet-
115 AM CDT FRI MAY 25 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIBLEY AND NORTH
CENTRAL NICOLLET COUNTIES...
At 115 AM CDT, a strong thunderstorm was located near Gibbon, or 11
miles north of New Ulm, moving northeast at 25 mph.
Winds in excess of 30 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Winthrop, Gibbon, Lafayette and St George.
LAT...LON 4437 9453 4453 9462 4464 9435 4463 9433
4443 9419 4435 9451
TIME...MOT...LOC 0615Z 243DEG 23KT 4448 9448
AMKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:06 PM CDT | Special Weather Statement | MPX | Pope | 39 min |
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Dakota, Hennepin, Ramsey, Scott | 50 min |
| May 24, 7:27 PM CDT | Severe Thunderstorm Warning | MPX | Pope, Stevens | 33 min |
| May 24, 7:43 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Washington | 47 min |
| May 24, 7:48 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 42 min |
| May 24, 8:31 PM CDT | Special Weather Statement | MPX | Goodhue | 29 min |
| May 24, 8:33 PM CDT | Severe Thunderstorm Warning | MPX | Douglas, Pope, Stearns, Todd | 33 min |
| May 24, 9:03 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Goodhue | 28 min |
| May 25, 2:06 AM CDT | Special Weather Statement | MPX | Hennepin | 24 min |
| May 25, 2:13 AM CDT | Special Weather Statement | MPX | Sibley | 32 min |
| May 25, 7:07 AM CDT | Special Weather Statement | MPX | Goodhue | 23 min |
| May 25, 1:53 PM CDT | Severe Thunderstorm Warning | MPX | Pope | 37 min |
| May 25, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 50 min |
| May 25, 3:12 PM CDT | Severe Thunderstorm Warning | MPX | Freeborn | 48 min |
| May 25, 3:33 PM CDT | Special Weather Statement | MPX | Steele | 42 min |
| May 25, 3:38 PM CDT | Special Weather Statement | MPX | Freeborn | 37 min |
| May 25, 3:47 PM CDT | Special Weather Statement | MPX | Lac qui Parle | 28 min |
| May 25, 4:03 PM CDT | Special Weather Statement | MPX | Freeborn | 42 min |
| May 25, 4:09 PM CDT | Special Weather Statement | MPX | Freeborn | 36 min |
| May 25, 4:24 PM CDT | Severe Thunderstorm Warning | MPX | Faribault, Freeborn | 36 min |
| May 25, 4:32 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin, Wright | 43 min |
| May 25, 5:03 PM CDT | Severe Thunderstorm Warning | MPX | Washington | 57 min |
| May 25, 5:17 PM CDT | Special Weather Statement | MPX | Ramsey, Washington | 43 min |
| May 25, 5:35 PM CDT | Special Weather Statement | MPX | Scott | 25 min |
| May 24, 8:23 PM CDT | Special Weather Statement | MPX | Pierce, Saint Croix | 37 min |
| May 25, 7:55 AM CDT | Special Weather Statement | MPX | Eau Claire | 50 min |
| May 25, 10:00 AM CDT | Special Weather Statement | MPX | Eau Claire | 60 min |
| May 25, 10:58 AM CDT | Special Weather Statement | MPX | Eau Claire | 62 min |
| May 25, 3:33 PM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 24 min |
| May 25, 3:45 PM CDT | Special Weather Statement | MPX | Polk | 45 min |
| May 25, 4:46 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn | 44 min |
| May 25, 4:49 PM CDT | Special Weather Statement | MPX | Chippewa | 26 min |
| May 25, 5:04 PM CDT | Special Weather Statement | MPX | Saint Croix | 26 min |
| May 25, 6:01 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Dunn, Polk, Saint Croix | 44 min |
| May 25, 6:42 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Dunn | 37 min |
Nearby
Special Weather Statements in Minnesota, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.